I have been taking Metformin for one week and I had a lot of gastrointestinal issues (diarrhea) the first 4-5 days. I seem to be constipated, now. My doctor did increase the T3 in my compounded thyroid pill which I started a few days after starting Metformin. I was on the perfect dose of thyroid medication a week ago. I think that I will go back to my previous dose. My question is Does Metformin cause constipation? I have read online that in some people it causes constipation or that you can have alternating bouts of diarrhea and constipation. I get very indecisive and don’t know if I should try Acarbose or Metformin XR?? Or stay on the regular metformin because the thyroid pill is causing the problem. I have PCOS and am at high risk for diabetes. My mom had type , grandmother type2, dad pre-diabetic and during my last three pregnancies I had gestational diabetes. I also have other hormonal imbalances. Does anyone else have thyroid/hormonal issues along with the diabetes? Thanks for the input, ahead of time.